Alert archive / Ohio / Wind Advisories in 2020

Wind Advisory 6, NWS Wilmington, OH

November 18, 20204 counties in Indiana; 13 counties in Ohio

NWS Wilmington, OH issued this wind advisory at Nov 18, 2020, 3:46 PM EST for 4 counties in Indiana; 13 counties in Ohio. It took effect at Nov 19, 2020, 10:00 AM EST. It was in force for 7 hr.

The area

The counties it named.

The facts

Issued
Nov 18, 2020, 3:46 PM EST (20:46 UTC)
In effect from
Nov 19, 2020, 10:00 AM EST
Expired
Nov 19, 2020, 5:03 PM EST
In force
7 hr
Issued by
NWS Wilmington, OH

Counties Fayette County, IN, Franklin County, IN, Union County, IN, Wayne County, IN, Auglaize County, OH, Champaign County, OH, Clark County, OH, Darke County, OH, Delaware County, OH, Hardin County, OH, Logan County, OH, Mercer County, OH, Miami County, OH, Montgomery County, OH, Preble County, OH, Shelby County, OH, Union County, OH

The radar

The Cincinnati radar (KILN), 82 km from the middle of the area, began a volume at 20:45 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 8.8 hours before the alert went out and 82 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2020-11-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2020-11-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -52 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1264 m above ground
0-6 km bulk shear
63 kt
0-1 km storm-relative helicity
-52 m²/s²
0-3 km storm-relative helicity
46 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

388 
WWUS71 KILN 182046
NPWILN

URGENT - WEATHER MESSAGE
National Weather Service Wilmington OH
346 PM EST Wed Nov 18 2020

OHZ026-034-035-190500-
/O.NEW.KILN.WI.Y.0006.201119T1500Z-201119T2300Z/
Hardin-Mercer-Auglaize-
Including the cities of Kenton, Ada, Celina, Coldwater, 
Wapakoneta, and St. Marys
346 PM EST Wed Nov 18 2020

...WIND ADVISORY IN EFFECT FROM 10 AM TO 6 PM EST THURSDAY...

* WHAT...Southwest winds 20 to 30 mph with gusts up to 45 mph 
  expected.

* WHERE...Hardin, Mercer and Auglaize Counties.

* WHEN...From 10 AM to 6 PM EST Thursday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$
5 follow-up statements
364 
WWUS71 KILN 190243
NPWILN

URGENT - WEATHER MESSAGE
National Weather Service Wilmington OH
943 PM EST Wed Nov 18 2020

OHZ026-034-035-191045-
/O.CON.KILN.WI.Y.0006.201119T1500Z-201119T2300Z/
Hardin-Mercer-Auglaize-
Including the cities of Kenton, Ada, Celina, Coldwater, 
Wapakoneta, and St. Marys
943 PM EST Wed Nov 18 2020

...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM TO 6 PM EST
THURSDAY...

* WHAT...Southwest winds 20 to 25 mph with gusts up to 45 mph 
  expected.

* WHERE...Mercer, Auglaize and Hardin Counties.

* WHEN...From 10 AM to 6 PM EST Thursday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

HATZOS
651 
WWUS71 KILN 190843
NPWILN

URGENT - WEATHER MESSAGE
National Weather Service Wilmington OH
343 AM EST Thu Nov 19 2020

INZ050-058-059-066-OHZ042>046-051>053-060-061-191800-
/O.EXA.KILN.WI.Y.0006.201119T1500Z-201119T2300Z/
Wayne-Fayette IN-Union IN-Franklin IN-Darke-Shelby-Logan-Union OH-
Delaware-Miami-Champaign-Clark-Preble-Montgomery-
Including the cities of Richmond, Connersville, Liberty, 
West College Corner, Brookville, Greenville, Sidney, 
Bellefontaine, Marysville, Delaware, Troy, Piqua, Tipp City, 
Urbana, Springfield, Eaton, Camden, Dayton, and Kettering
343 AM EST Thu Nov 19 2020

...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 6 PM EST
THIS EVENING...

* WHAT...Southwest winds 20 to 25 mph with gusts to around 45 mph
  expected.

* WHERE...Portions of East Central and Southeast Indiana and 
  Central and West Central Ohio.

* WHEN...From 10 AM this morning to 6 PM EST this evening.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

OHZ026-034-035-191800-
/O.CON.KILN.WI.Y.0006.201119T1500Z-201119T2300Z/
Hardin-Mercer-Auglaize-
Including the cities of Kenton, Ada, Celina, Coldwater, 
Wapakoneta, and St. Marys
343 AM EST Thu Nov 19 2020

...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING TO
6 PM EST THIS EVENING...

* WHAT...Southwest winds 20 to 30 mph with gusts to around 45 mph
  expected.

* WHERE...Mercer, Auglaize and Hardin Counties.

* WHEN...From 10 AM this morning to 6 PM EST this evening.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$
274 
WWUS71 KILN 191510
NPWILN

URGENT - WEATHER MESSAGE
National Weather Service Wilmington OH
1010 AM EST Thu Nov 19 2020

INZ050-058-059-066-OHZ026-034-035-042>046-051>053-060-061-192300-
/O.CON.KILN.WI.Y.0006.000000T0000Z-201119T2300Z/
Wayne-Fayette IN-Union IN-Franklin IN-Hardin-Mercer-Auglaize-
Darke-Shelby-Logan-Union OH-Delaware-Miami-Champaign-Clark-Preble-
Montgomery-
Including the cities of Richmond, Connersville, Liberty, 
West College Corner, Brookville, Kenton, Ada, Celina, Coldwater, 
Wapakoneta, St. Marys, Greenville, Sidney, Bellefontaine, 
Marysville, Delaware, Troy, Piqua, Tipp City, Urbana, 
Springfield, Eaton, Camden, Dayton, and Kettering
1010 AM EST Thu Nov 19 2020

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM EST THIS EVENING...

* WHAT...Southwest winds 20 to 25 mph with gusts up to 50 mph.

* WHERE...Portions of east central and southeast Indiana and 
  central and west central Ohio.

* WHEN...Until 6 PM EST this evening.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving high profile vehicles, particularly
on west to east oriented roadways. Secure outdoor objects.

&&

$$
800 
WWUS71 KILN 192045
NPWILN

URGENT - WEATHER MESSAGE
National Weather Service Wilmington OH
345 PM EST Thu Nov 19 2020

INZ050-058-059-066-OHZ026-034-035-042>046-051>053-060-061-192300-
/O.CON.KILN.WI.Y.0006.000000T0000Z-201119T2300Z/
Wayne-Fayette IN-Union IN-Franklin IN-Hardin-Mercer-Auglaize-
Darke-Shelby-Logan-Union OH-Delaware-Miami-Champaign-Clark-Preble-
Montgomery-
Including the cities of Richmond, Connersville, Liberty, 
West College Corner, Brookville, Kenton, Ada, Celina, Coldwater, 
Wapakoneta, St. Marys, Greenville, Sidney, Bellefontaine, 
Marysville, Delaware, Troy, Piqua, Tipp City, Urbana, 
Springfield, Eaton, Camden, Dayton, and Kettering
345 PM EST Thu Nov 19 2020

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM EST THIS EVENING...

* WHAT...Southwest winds 20 to 25 mph with gusts up to 45 mph.

* WHERE...Portions of East Central and Southeast Indiana and 
  Central and West Central Ohio.

* WHEN...Until 6 PM EST this evening.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...
Secure outdoor objects and be aware of these adverse conditions 
if you are driving high profile vehicles, particularly on west to
east oriented roadways.

&&

$$
590 
WWUS71 KILN 192203
NPWILN

URGENT - WEATHER MESSAGE
National Weather Service Wilmington OH
503 PM EST Thu Nov 19 2020

INZ050-058-059-066-OHZ026-034-035-042>046-051>053-060-061-192315-
/O.CAN.KILN.WI.Y.0006.000000T0000Z-201119T2300Z/
Wayne-Fayette IN-Union IN-Franklin IN-Hardin-Mercer-Auglaize-
Darke-Shelby-Logan-Union OH-Delaware-Miami-Champaign-Clark-Preble-
Montgomery-
Including the cities of Richmond, Connersville, Liberty, 
West College Corner, Brookville, Kenton, Ada, Celina, Coldwater, 
Wapakoneta, St. Marys, Greenville, Sidney, Bellefontaine, 
Marysville, Delaware, Troy, Piqua, Tipp City, Urbana, 
Springfield, Eaton, Camden, Dayton, and Kettering
503 PM EST Thu Nov 19 2020

...WIND ADVISORY IS CANCELLED...

Wind gusts have begun to subside, and the wind advisory has been
cancelled.

Some gusts of 25 to 35 MPH will still be possible over the next 
few hours.

$$

HATZOS

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, OH wrote its last area forecast discussion before this wind advisory went out at Nov 18, 3:38 PM EST, 8 minutes earlier.

Area forecast discussion, Nov 18, 3:38 PM EST, 8 minutes before
AREA FORECAST DISCUSSION
National Weather Service Wilmington OH
338 PM EST Wed Nov 18 2020

.SYNOPSIS...
High pressure traveling from Kentucky to the Atlantic Coast will
keep dry weather conditions over the Ohio Valley through Friday.
The chance for precipitation increases Saturday and Sunday as a
cold front approaches the area.

&&

.NEAR TERM /THROUGH TONIGHT/...
High pressure across the Ohio Valley will move east across the
Appalachians and into the Mid-Atlantic tonight. West-northwest
flow aloft will allow some high clouds to stream through from
time to time, but the main flavor of the night will be mostly
clear skies. With a southerly flow increasing in the low levels,
this will allow temperatures to moderate, where tonight's low
temperatures should be upward of 10 degrees warmer than last
night -- in the lower to mid 30s.

&&

.SHORT TERM /THURSDAY THROUGH THURSDAY NIGHT/...
Southerly low level winds become stronger on Thursday as the
pressure gradient between the high along the Mid-Atlantic coast
and low pressure over the Midwest tightens. Models also show a
decent jet at 850 mb, and therefore expect a windy day. Momentum
transfer equations suggest near 40 kt for wind gusts across the
northwest part of the CWA. Will include Mercer, Auglaize and
Hardin Counties in a Wind Advisory where there is the greatest
confidence. It's possible this may need to expanded a little
further south, but most guidance keeps gusts mainly in the 30 to
35 kt range further south. Under mostly sunny skies, southerly
winds will help warm high temperatures to or just above the 60
degree mark.

Southerly flow continues Thursday night, although wind gusts
won't be as strong as during the daytime. There may be some more
high clouds working in, but a dry forecast will continue with
low temperatures in the lower to mid 40s.

&&

.LONG TERM /FRIDAY THROUGH WEDNESDAY/...
The extended period begins with zonal H5 flow across the northern
third of the continental U.S. A weak H5 s/w is traversing the U.S./
Canadian border.  At the surface, the models have a front running
from Minnesota south to the Texas panhandle. During the day Friday,
the s/w works east, pushing the northern portions of the front into
the Great Lakes. However, the southern part of it stays anchored
over the southern plains, as it becomes more of a warm front.
Isentropic lift over the front produces some overrunning rain from
the mid-Mississippi Valley into the Ohio Valley. NAM and GFS bring
some light pcpn in by late in the day Friday. Other models keep the
pcpn to the west. The general consensus looks to keep the area dry.

Latest model runs dont build a surface high as far southeast Friday
night as yesterday, but the front does slip down over the area and
it looks like there will be enough convergence for slight chance
PoPs.

On Saturday, the high works farther east into the Great Lakes. This
leaves the front stalled over the region keeping a chance of some
light showers. Saturday night, an upper trof swings out the Rockies
and into the plains. In response to this energy, low pressure
develops in the plains and the front tries to lift north a little.
Latest model runs, keep it down over Indiana and Ohio. Increased
PoPs northwest of I-71.  Sunday night the H5 trof swings east
through the Great Lakes pushing the front across the region.
Increased PoPs with the fropa.

A few showers might linger on Monday morning before another high
builds in Monday afternoon and Monday night.

Models are in agreement in pushing another H5 trof out into the
plains next week. However, as expected this far out, they have
timing and strength differences. Therefore have PoPs in for Tuesday
and Wednesday, but confidence is low at this time.

&&

.AVIATION /19Z WEDNESDAY THROUGH MONDAY/...
Mid clouds have dissipated early this afternoon, leaving only
few-sct cirrus around 25K for the rest of the afternoon and
evening. Southerly winds generally 5 to 10 kt this afternoon
will increase overnight into Thursday. Latest guidance
continues to show strong winds just above the surface, for a
period of non-convective low level wind shear later tonight into
Thursday morning, with surface wind gusts also reaching up to
30 kt on Thursday.

OUTLOOK...Surface wind gusts up to 30-35 kt will continue into
Thursday afternoon.

&&

.ILN WATCHES/WARNINGS/ADVISORIES...
OH...None.
KY...None.
IN...None.

&&

SYNOPSIS...BPP
NEAR TERM...BPP
SHORT TERM...BPP
LONG TERM...Sites
AVIATION...BPP
Hazardous weather outlook, Nov 18, 4:19 AM EST, 11 hours 27 minutes before
Hazardous Weather Outlook
National Weather Service Wilmington OH
419 AM EST Wed Nov 18 2020

INZ066-073>075-080-KYZ089>100-OHZ055-064-065-070-071-073-074-077>082-
088-190930-
Franklin IN-Ripley-Dearborn-Ohio-Switzerland-Carroll-Gallatin-Boone-
Kenton-Campbell-Owen-Grant-Pendleton-Bracken-Robertson-Mason-Lewis-
Franklin OH-Pickaway-Fairfield-Butler-Warren-Ross-Hocking-Hamilton-
Clermont-Brown-Highland-Adams-Pike-Scioto-
419 AM EST Wed Nov 18 2020

This Hazardous Weather Outlook is for Southeast Indiana, Northeast
Kentucky, Northern Kentucky, Central Ohio, South Central Ohio and
Southwest Ohio.

.DAY ONE...Today and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

The probability for widespread hazardous weather is low.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

INZ050-058-059-OHZ026-034-035-042>046-051>054-056-060>063-072-190930-
Wayne-Fayette IN-Union IN-Hardin-Mercer-Auglaize-Darke-Shelby-Logan-
Union OH-Delaware-Miami-Champaign-Clark-Madison-Licking-Preble-
Montgomery-Greene-Fayette OH-Clinton-
419 AM EST Wed Nov 18 2020

This Hazardous Weather Outlook is for East Central Indiana, Central
Ohio, Southwest Ohio and West Central Ohio.

.DAY ONE...Today and tonight.

Hazardous weather is not expected at this time.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

Strong winds are expected Thursday, when gusts up to 40 mph will be
possible.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

In the hours before

Special weather statement, Nov 18, 3:29 PM EST, 17 minutes before
Special Weather Statement
National Weather Service Wilmington OH
329 PM EST Wed Nov 18 2020

INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046-
051>056-060>065-070>074-077>082-088-190830-
Wayne-Fayette IN-Union IN-Franklin IN-Ripley-Dearborn-Ohio-
Switzerland-Carroll-Gallatin-Boone-Kenton-Campbell-Owen-Grant-
Pendleton-Bracken-Robertson-Mason-Lewis-Hardin-Mercer-Auglaize-
Darke-Shelby-Logan-Union OH-Delaware-Miami-Champaign-Clark-
Madison-Franklin OH-Licking-Preble-Montgomery-Greene-Fayette OH-
Pickaway-Fairfield-Butler-Warren-Clinton-Ross-Hocking-Hamilton-
Clermont-Brown-Highland-Adams-Pike-Scioto-
Including the cities of Richmond, Connersville, Liberty,
West College Corner, Brookville, Batesville, Milan, Versailles,
Lawrenceburg, Aurora, Rising Sun, Vevay, Carrollton, Warsaw,
Florence, Burlington, Oakbrook, Covington, Erlanger,
Independence, Newport, Alexandria, Owenton, Williamstown,
Crittenden, Dry Ridge, Falmouth, Butler, Augusta, Brooksville,
Mount Olivet, Maysville, Vanceburg, Tollesboro, Kenton, Ada,
Celina, Coldwater, Wapakoneta, St. Marys, Greenville, Sidney,
Bellefontaine, Marysville, Delaware, Troy, Piqua, Tipp City,
Urbana, Springfield, London, West Jefferson, Plain City,
Columbus, Newark, Eaton, Camden, Dayton, Kettering, Beavercreek,
Fairborn, Xenia, Washington Court House, Circleville, Lancaster,
Pickerington, Hamilton, Middletown, Fairfield, Oxford, Mason,
Lebanon, Springboro, Wilmington, Blanchester, Chillicothe, Logan,
Cincinnati, Milford, Georgetown, Mount Orab, Hillsboro,
Greenfield, West Union, Peebles, Waverly, Piketon, Portsmouth,
and Wheelersburg
329 PM EST Wed Nov 18 2020

...CHANCE OF ENHANCED FIRE DANGER ON THURSDAY DUE TO STRONG WINDS
AND DRY FUELS...

Winds will increase tomorrow ahead of a cold front. The gusty
winds will combine with low relative humidities to produce an
elevated risk for wild fires.

Persons are advised to avoid open burning on Thursday as fires
could quickly get out of control. Contact fire officials
immediately if a wildfire occurs.

Nearby

Wind Advisories in Ohio, 2020Wind Advisories in Indiana, 2020Every wind advisory in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.